Biologics and fatigue / flu-like feeling?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

GDen
Veteran Member


Date Joined May 2009
Total Posts : 703
   Posted 2/2/2010 9:18 PM (GMT -7)   
I think I may have seen mention of this before, but does anybody get fatigued or feel like they have a mild flu after getting biologic shots/infusions? I felt great and energetic last week before getting my monthly Cimzia shots, but then about half a day afterward I felt really tired, achy, etc., and it's kind of persisted for a week. But I think it's subsiding. Just wondering, thanks!
Cimzia, Asacol


broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 2/2/2010 9:26 PM (GMT -7)   
Yes, your Cimzia is ramping down your overactive immune system. It's only natural that your body is fatigued. Get plenty of rest afterwards and make sure you stay well hydraded at all times. I'm off my schedule right now due to mail order scripts. I usually take my shots on Friday nights so I have the weekend to recoup. It's still Tuesday before I feel completely rested though.
Dx'd Jan'06, 1st Resection 7/06, Humira, Imuran, B12 injections, Nexium, Lexapro, Nulev, Glucosamine, Multi-Vitamin, Calcium Citrate, Ultracet. Secondary conditions: Psorasis, Osteoarthritis, Fibromyalgia, Lactose Intolerant, gallstones, kidney stones, Carpel Tunnel & POST-menopausal (Hurray)


pimfram
Veteran Member


Date Joined May 2009
Total Posts : 506
   Posted 2/2/2010 9:38 PM (GMT -7)   
I'm usually a little worn out the couple days after I get a Remicade infusion. Pretty common side effect.
Diagnosed with CD July 2007
Currently on Remicade, Imuran, probiotics, folic acid, multivitamin.
Resection December 2009

Amor fati - Nietzsche


Djin
Regular Member


Date Joined Jan 2010
Total Posts : 265
   Posted 2/3/2010 4:16 AM (GMT -7)   
Yep... Fadigued and Mild flu! You described it perfectly.

I choose to take my Remicade on fridays too, so I don't have to explain 2 days off work... It's also better because there is less people in the quimio room :).

It gimme a good excuse to get some good time spent on "reading" or "games" (like Civilization IV).

Maybe you can learn to "enjoy" the forced rest.
 
Brazilian sick fellow...
Diagnosed in nov/94 - Started with Prednisone, followed by Pentasa and Imuran
Blockage - First Surgery 2001 (no ressection)
Severe bleedind - 2003 - Stopped by 60mg of Prednisone
Stricture leading to a ressection in Dec/2008 - Second Surgery
Now on Remicade + 100 mg Imuran + Iron
 


Wolfie40
Veteran Member


Date Joined Dec 2008
Total Posts : 947
   Posted 2/3/2010 5:10 AM (GMT -7)   
Every since I started Humira it seems like I'm getting more and more tired as the days/weeks pass. i told my GI last week and he is going to run some labs and see if Humira knocked my red blood cells down to far.
Diagnosed with Crohns in 2001
First and hopefully last Ileocecectomy 2/18/2009

Medications:Humira,  Asacol, FolicAcid,  Multivitamin, 1000mg Calcium, Vitamin D, Probiotics, Pepcid Complete, Questran,  Monthly B-12 injections.

Living a Great life with my Wife and my two Chocolate Labs
Hunter & Hailey.
I love them dearly.


JavaJay
Regular Member


Date Joined Mar 2009
Total Posts : 452
   Posted 2/3/2010 10:11 AM (GMT -7)   
Djin said...
Yep... Fadigued and Mild flu! You described it perfectly.

I choose to take my Remicade on fridays too, so I don't have to explain 2 days off work... It's also better because there is less people in the quimio room :).

It gimme a good excuse to get some good time spent on "reading" or "games" (like Civilization IV).

Maybe you can learn to "enjoy" the forced rest.

Wow...someone else that likes Civ IV.  I thought no one played it anymore :)
36 yr old Male with Crohn's Disease since '88 - No Surgery yet
 
Been on almost every type of drug with bad results
Remicade since Nov 2009
Prilosec 20.6mg - 2x a day
Multivitamin daily


Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1445
   Posted 2/3/2010 2:32 PM (GMT -7)   
I love Civ!
33 y/o male. Dx'ed in 1999. No surgeries.

Current meds: Humira 2/27/09. Proferrin iron pills.

Tried SCD, didn't work, now avoiding gluten and dairy.


Go Saskatchewan Roughriders!


Doc2007
Regular Member


Date Joined Oct 2007
Total Posts : 294
   Posted 2/3/2010 3:41 PM (GMT -7)   
Could low red blood cells from Humira be causing me to be constantly cold? I feel like My insides are cold, no matter how many layers of clothes i have on.

firecracker1
Regular Member


Date Joined Apr 2007
Total Posts : 208
   Posted 2/3/2010 5:16 PM (GMT -7)   
Cimzia, humira, and remicade all have given me fatigue and flu like symptoms. Cimzia also gives me muscle pain.

broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 2/3/2010 9:51 PM (GMT -7)   
Doc 2007- First..stick a thermometer in you mouth and see if you are running a low grade temp, i.e. 99-100. Remember your overactive immune responses are lowered when you take 6mp or biologics. Body's natural response is to elevate it's temp to fight off the nasties. I am one of the lucky ones that runs a pretty consistant low grade fever. Try taking your temp one day you are home all day at least once per hour while awake...Bet you'll be suprised what you find out! Now I'm off to buy an electric blanket....brrrrrrrrr!
Dx'd Jan'06, 1st Resection 7/06, Humira, Imuran, B12 injections, Nexium, Lexapro, Nulev, Glucosamine, Multi-Vitamin, Calcium Citrate, Ultracet. Secondary conditions: Psorasis, Osteoarthritis, Fibromyalgia, Lactose Intolerant, gallstones, kidney stones, Carpel Tunnel & POST-menopausal (Hurray)


Doc2007
Regular Member


Date Joined Oct 2007
Total Posts : 294
   Posted 2/4/2010 9:45 PM (GMT -7)   
Well Well Broomhilda...what would you know I came home today from school took my temp and 99.5...
Im gonna check again before bed then in the morn then after school...
Does low grade fever mean infection or is it just a part of crohns. I have been on humira for almost a year and to be honest I have felt like crap every day since starting it...Every day is a freaking up hill climb from the time I get out of bed till I lay down to go to sleep...My crohns is not in complete remission...I am constipated one week then diahrea the next...I just dont think its working on its own...something is missing from the regimen.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 7:01 PM (GMT -7)
There are a total of 2,732,351 posts in 301,012 threads.
View Active Threads


Who's Online
This forum has 151172 registered members. Please welcome our newest member, Whydoesithurtsomuch.
287 Guest(s), 15 Registered Member(s) are currently online.  Details
Psilociraptor, hateuc, AnxiousTexan, orchid_rain, rocckyd, LG13, time2reclaim, UCAvery, Hawaii3654, Fairwind, Ggrlsav, DutchessCountyJim, (Seashell), otheym432, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer